Been taking this drug for one year now due to a fall from a ladder at a second story window. And my last dose before the tapper was 900 mg 3 times daily. I was experiencing some mood changes depression and anxiety. When I did my research I found out there is a horrible list of side effects in which I have most of since taking my doc's advice and tampering off. And now I have been without it for two days and I fell absolutely horrible. My side effects are Crying for no reason, lose of appetite(lost 10 pounds in a little over two weeks) nervousness, severe anxiety, depression, can't sleep, and stomach pain. My wife has to now work since my injury and I'm home taking care of our two daughters. But now with these side effects life is upside for me. I'm looking for help with these symptoms hopefully natural and am cleaning my body of those power drugs that effect the mind so badly. Never did my doctor explain this all to me. Please help. Thank you. Brian...
Bman84; You should call the doctor sounds like you have decreased this to fast you may need to take some and taper down off of that over a longer period of time that is the normal way of coming off this medication let your doctor know where you were when you were still feeling some what good. you might be able to start at that mg and get a tapering dose off from there
And there is nothing that you can take to just flush it out of your blood but the doctor may be able to give you something to offset the side effects of the withdrawals. Give you doctor a call Chuck1957
Bman; Well do but thing is to we are all different and medications can hit us differently So still could be a longer time of taking the lowest dose etc.I would write down all your going through so the doctor may figure out something about tapering a little different or give you something else to just help with the withdrawals of the medication I have been there. Hope you start to feeling better very soon. even if it's putting up with what you have for a day or two. Just take it easy as you can Chuck1957
Bman84; Not a problem at all; This is why I like this site out of any of the others is that pretty much anyone that answers you or like this you can ask for me. But almost everyone are just sharing experiences that we have gone through. And if nothing else to help people understand that things well get better. It is pretty scary when you don't know where to turn. Like with your problem just to know that it's the medication and you well get better even if you continued on the path you are on. But if possible it is not necessary to suffer any more than we already are. Your not alone my friend if you can bookmark this site so you can find it easy anytime if you or a family member need something. Just a bunch of great people helping out other nice people and know we are not doctors, but we do know what it is like to be in your shoes.
Myself I had to stop working also and my wife had to work due to I crushed both legs between bumpers on cars I was helping to pull out of a friends yard. Now I have so much nerve pain and have to use a walker or 4 tipped cane. Lots of guilt us guys give ourselves when we want to be the provider etc. But in time even that goes away I know when I was taking care of my kids I really learned how busy my wife was on any day and the job does not end. Shows a lot more respect that we would have never really known. Whatever happens don't let yourself get down on yourself. Life is so worth it. And don't take anything for granted enjoy those kids while you can. If you need something please post again anytime. Chuck1957
How slowly have you been tapering? I am tapering off lamictal and have the same horrible experience. We have to taper super slowly... Listen to your body and not what the Dr says about tapering. They don't know what it's like because they have never been on them. Just cut down a very small amount at a time and wait at least a month before your next taper. These are powerful drugs and I am also trying to go the natural route. My seasonal affective disorder kicked in hard just recently and started taking sam-e and it has helped. Best of luck, I hope this helps
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jan 2012 • 5 answers
Posted 2 Jan 2014 • 3 answers
Posted 16 Jul 2014 • 2 answers
Posted 13 Jan 2017 • 0 answers
Gabapentin - Has anyone who has taken this experience extreme adverse reactions. It has made me numb
Posted 30 Jan 2017 • 1 answer